Discussions that mention synthroid

Thyroid Disorders board


Hey there.. I am new to the boards and somewhat new to Hashi's. I was diagnosed last November and have been on Synthroid since Dec.

Anyway, when I first started the synthroid it caused me to have terrible muscle cramps/soreness in my calves. They eventually went away as I adjusted to the meds. Over the past 6 months though I have developed muscle twitches/spasms in my legs, arms, stomach, face and feet. Mostly in my legs though. It has gotten so bad that if I count them, I have about 5 spasms a second in my legs, when I am at my worst. There are down times when I only feel maybe one every 10 minutes, but it still doesn't seem normal to me.

I have told my Endo twice about this and she blew it off. I have talked to my GP about this and she did some basic neurological tests and everything came back fine (kind of reminds me of the heart tests I have before being diagnosed with Hashi's..getting palps but nothing showed up on any of the test). Tomorrow I am going to yet another Dr (internal medicine dr) to see what they say about it.

The spasms don't hurt at all, not like a cramp. It's almost like a twitch or a flutter. My legs are very sore today because of the constant twitching that kept me up all night but other than that, I don't experience pain from this. It is just maddening and has me worried.

Has anyone else experienced anything like this?

My last TSH levels were .09
She doesn't run T3 checks but said she was going to in Jan.

I have a feeling this is related to the synthroid because I never experienced this before I was on the meds.

Ideas? Thoughts? Please :)

Thanks.